MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 2 TRIATH TS PLUS TIB INS X3 POLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 2 TRIATH TS PLUS TIB INS X3 POLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-211
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 05/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.The following devices were also listed in this report: device name# tri ts femur sz3 left ; cat# 5512-f-301 ; lot# mxfp; device name# tri ts baseplate size 2 ; cat# 5521-b-200 ; lot# t3bvb.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
This is for mua on (b)(6) 2016.Left knee.This is a subject who is entered in the 76 - cones revision study who during their 7-year phone follow up indicated that they are not satisfied with their implants; states 'no pain, just discomfort, swollen, stiff; she stated she was unable to bend it over 90°'; she stated she been trying to some yoga and stretching exercises for her knee and nothing getting better for her.' refuses clinic visit.(prior history of mua (b)(6) 2016 following study surgery on (b)(6) 2016 for arthrofibrosis.Concern for midshaft tibial fracture (b)(6) 2021).Study site has provided all information available.
 
Additional Manufacturer Narrative
Reported event: an event regarding range of motion (rom) involving a triathlon insert was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had removal of her primary implant with insertion of an antibiotic loaded spacer, a re-insertion of a triathlon ts total knee arthroplasty after eradication of the infection and that she underwent a manipulation under anesthesia after the re-insertion.I also can confirm that she underwent a nerve ablation procedure.I can confirm these procedures since i was able to review the operation reports and i was able to review x-rays with the spacer in place as well as the revision implant.Root cause analysis: the root cause of these events cannot be determined with certainty.The root causes of arthrofibrosis resulting in a manipulation under anesthesia are multifactorial.These include possibly an issue with the size or position of the implant as well as a restoration of knee kinematics.In this case i do not see any evidence for this.Lack of compliance with a physical therapy regime can also result in arthrofibrosis.In addition there are some patients who are scar formers which contribute to arthrofibrosis.The mere fact of having several surgeries can also contribute.Regarding the concern for the tibial midshaft stress fracture, i do not see any definite evidence that a stress fracture occurred only that there was increased activity at the tip of the tibial implant which can be seen when there is a difference in the modulus of elasticity of the bone in the implant.Usually, there would be some evidence on radiographs of a stress fracture, but in some cases, there may not be and the presumptive diagnosis can be made.Stress fractures occur with repetitive movement especially at the tip of a stem extension in the tibia.Regarding the symptoms described at the seven year phone follow-up, the patient described discomfort swelling and stiffness with inability to bend pass 90°.She does not report any pain.One would expect these types of symptoms in a patient who has had several surgeries and an infection with removal and re-insertion of implants, as well as after developing arthrofibrosis.I would not assign any causality for any of these events to the implant itself.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been 1 other similar events for the lot referenced that relate to the same device/patient therefore no further trending is required.Conclusions: it as reported that the patient underwent a mua (manipulation under anesthesia_ due to limited range of motion.A review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had removal of her primary implant with insertion of an antibiotic loaded spacer, a re-insertion of a triathlon ts total knee arthroplasty after eradication of the infection and that she underwent a manipulation under anesthesia after the re-insertion.I also can confirm that she underwent a nerve ablation procedure.I can confirm these procedures since i was able to review the operation reports and i was able to review x-rays with the spacer in place as well as the revision implant.Root cause analysis: the root cause of these events cannot be determined with certainty.The root causes of arthrofibrosis resulting in a manipulation under anesthesia are multifactorial.These include possibly an issue with the size or position of the implant as well as a restoration of knee kinematics.In this case i do not see any evidence for this.Lack of compliance with a physical therapy regime can also result in arthrofibrosis.In addition there are some patients who are scar formers which contribute to arthrofibrosis.The mere fact of having several surgeries can also contribute.Regarding the concern for the tibial midshaft stress fracture, i do not see any definite evidence that a stress fracture occurred only that there was increased activity at the tip of the tibial implant which can be seen when there is a difference in the modulus of elasticity of the bone in the implant.Usually, there would be some evidence on radiographs of a stress fracture, but in some cases, there may not be and the presumptive diagnosis can be made.Stress fractures occur with repetitive movement especially at the tip of a stem extension in the tibia.Regarding the symptoms described at the seven year phone follow-up, the patient described discomfort swelling and stiffness with inability to bend pass 90°.She does not report any pain.One would expect these types of symptoms in a patient who has had several surgeries and an infection with removal and re-insertion of implants, as well as after developing arthrofibrosis.I would not assign any causality for any of these events to the implant itself.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
NO 2 TRIATH TS PLUS TIB INS X3 POLY 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21792679
Report Number0002249697-2025-00386
Device Sequence Number7909974
Product Code MBH
UDI-Device Identifier07613327027044
UDI-Public07613327027044
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number5537-G-211
Device Lot NumberMP3K96
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American